On the Robustness of Unit Root Tests in the Presence of Double Unit Roots
Niels Haldrup () and
Peter Lildholdt
Journal of Time Series Analysis, 2002, vol. 23, issue 2, 155-171
Abstract:
We examine some of the consequences on commonly used unit root tests when the underlying series is integrated of order two rather than of order one. It turns out that standard augmented Dickey–Fuller type of tests for a single unit root have excessive density in the explosive region of the distribution. The lower (stationary) tail, however, will be virtually unaffected in the presence of double unit roots. On the other hand, the Phillips–Perron class of semi‐parametric tests is shown to diverge to plus infinity asymptotically and thus favouring the explosive alternative. Numerical simulations are used to demonstrate the analytical results and some of the implications in finite samples.
Date: 2002
References: Add references at CitEc
Citations: View citations in EconPapers (7)
Downloads: (external link)
https://doi.org/10.1111/1467-9892.00260
Related works:
Working Paper: On the Robustness of Unit Root Tests in the Presence of Double Unit Roots (2000) 
Working Paper: On the Robustness of Unit Root Tests in the Presence of Double Unit Roots 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:jtsera:v:23:y:2002:i:2:p:155-171
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0143-9782
Access Statistics for this article
Journal of Time Series Analysis is currently edited by M.B. Priestley
More articles in Journal of Time Series Analysis from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().